Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2008, 4:35 PM CDT for Putnam County, White County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 1, 2008, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 012135 SVROHX TNC141-185-012200- /O.NEW.KOHX.SV.W.0113.080601T2135Z-080601T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 435 PM CDT SUN JUN 1 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PUTNAM COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF COOKEVILLE... NORTH CENTRAL WHITE COUNTY IN TENNESSEE... * UNTIL 500 PM CDT * AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COOKEVILLE...AND MOVING SOUTHEAST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF ALGOOD BY 440 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR CENTRAL TENNESSEE. LAT...LON 3612 8527 3596 8539 3609 8566 3623 8553 TIME...MOT...LOC 2135Z 297DEG 16KT 3613 8552 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:10 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 1, 4:10 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 410 PM CDT SUN JUN 1 2008 ...DISCUSSION... SEVERE THUNDERSTORM WATCH 416 IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTHWESTERN COUNTIES OF THE MID STATE. THE MAIN THREAT WILL BE LARGE HAIL. A LATEST ANALYSIS SHOWING SFC FRONTAL BOUNDARY NORTH OF THE MID- STATE...WITH SCATTERED THUNDERSTORMS SOME SEVERE OCCURRING OVER THE MID STATE. MOST OF THE HEAVIER ACTIVITY STRETCHED FROM THE NORTHEAST COUNTIES TO THE EXTREME SOUTHERN COUNTIES. AIRMASS OVER THE MID STATE REMAINS QUITE UNSTABLE AND EARLY THIS EVENING AN AREA OF STRONG-SEVERE THUNDERSTORMS CURRENTLY OVER ARKANSAS HOLDING TOGETHER MOVING ACROSS THE AREA. LATER THIS EVENING AS WE LOSE THE HEATING ENERGY ACTIVITY WILL DECREASE IN AREAL COVERAGE AND STRENGTH. SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE MINIMAL MONDAY THROUGH TUESDAY AS A WEAK UPPER RIDGING SLOWLY BUILDS OVER THE CWA. WENT WITH A BLEND OF THE MODELS HOWEVER...MAINLY WENT WITH THE NGM WITH TEMPERATURES WITH A FEW MINOR ADJUSTMENT IN THE LATER PERIODS. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 87 69 91 / 40 40 20 20 CLARKSVILLE 66 86 69 88 / 30 30 20 10 CROSSVILLE 61 79 63 86 / 40 20 10 20 COLUMBIA 67 86 69 91 / 40 40 20 20 LAWRENCEBURG 67 85 68 90 / 60 40 10 10 WAVERLY 66 86 69 90 / 40 40 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 1, 5:08 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT SUN JUN 1 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 508 AM CDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A PASSING COLD FRONT WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE AREA TODAY AND POSSIBLY EARLY TONIGHT. THE MAIN THREAT REMAINS LARGE HAIL AND ISOLATED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY BUT MAINLY ACROSS THE WEST. AGAIN...THE MAIN THREAT REMAINS LARGE HAIL AND ISOLATED DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 07
In the hours before
Special weather statement, Jun 1, 12:03 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1203 PM CDT SUN JUN 1 2008 TNZ056>058-093-011800- HICKMAN-LEWIS-PERRY-WAYNE- 1203 PM CDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WERE AFFECTING HICKMAN...LEWIS...PERRY AND WAYNE COUNTIES... AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINDEN...MOVING EAST AT 13 MPH. PEOPLE IN NORTHERN WAYNE...NORTHWESTERN LEWIS...SOUTHERN PERRY AND SOUTHWESTERN HICKMAN COUNTIES...INCLUDING THE CITY OF LINDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Jun 1, 2:45 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL MURFREESBORO 35.85N 86.39W
06/01/2008 E0.75 INCH RUTHERFORD TN PUBLIC
PENNY SIZE HAIL AT STONES RIVER AND THOMPSON ROAD
&&
DMASSIESpecial weather statement, Jun 1, 4:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 416 PM CDT SUN JUN 1 2008 TNZ030>032-064-065-012215- DEKALB-JACKSON-PUTNAM-SMITH-WHITE- 416 PM CDT SUN JUN 1 2008 ...A STRONG THUNDERSTORM WAS AFFECTING DEKALB...JACKSON...PUTNAM... SMITH AND WHITE COUNTIES... AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAXTER...OR 12 MILES WEST OF COOKEVILLE... MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:12 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 48 min |
| Jun 1, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 36 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 30 min |
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jun 1, 1:28 AM CDT | Tornado Warning | OHX | Robertson | 17 min |
| Jun 1, 1:37 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Jun 1, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 47 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jun 1, 2:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Jackson, Rutherford, Smith, Williamson, Wilson | 36 min |
| Jun 1, 3:01 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 19 min |
| Jun 1, 4:05 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 25 min |
| Jun 1, 4:34 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Jun 1, 8:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 31 min |
| Jun 1, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Jun 1, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Jun 1, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 26 min |
| Jun 1, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 15 min |
| Jun 1, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 1, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 28 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.